Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a theorem of Arhangelskiĭ

Author: H. H. Hung
Journal: Proc. Amer. Math. Soc. 82 (1981), 629-633
MSC: Primary 54D18; Secondary 54E35
MathSciNet review: 614891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define a class of spaces which is more extensive than the class of BCO spaces and which counts among its members some that are not even first countable, and show that this more extensive class of spaces nevertheless intersects the class of paracompact Hausdorff spaces at precisely the class of metrizable spaces as does the class of BCO spaces, thus extending a theorem of Arhangel'skiĭ. We further show that this extension of Arhangel'skiĭ's result has gone the farthest in the sense that any class of spaces that meets the paracompact spaces at precisely the metrizable spaces must, among the Hausdorff spaces, be smaller than the class we have defined.

References [Enhancements On Off] (What's this?)

  • [1] A. V. Arhangel'skiĭ, Some metrization theorems, Uspehi Mat. Nauk 18 (1963), no. 5(113), 139-145. (Russian) MR 0156318 (27:6242)
  • [2] R. H. Bing, Metrization of topological spaces, Canad. J. Math. 3 (1951), 175-186. MR 0043449 (13:264f)
  • [3] D. K. Burke and D. J. Lutzer, Recent advances in the theory of generalized metric spaces, Topology (Proc. Memphis State Univ. Conf.), Dekker, New York, 1975. MR 0428293 (55:1318)
  • [4] R. Hodel, Some results in metrization theory, 1950-1972 (Topology Conference, Virginia Polytechnic Inst. and State Univ., 1973), Lecture Notes in Math., Vol. 375, Springer-Verlag, Berlin and New York, 1974, pp. 120-136. MR 0355986 (50:8459)
  • [5] H. H. Hung, A contribution to the theory of metrization, Canad. J. Math. 29 (1977), 1145-1151. MR 0454929 (56:13172)
  • [6] D. König, Sur les correspondances multivoques des ensembles, Fund. Math. 8 (1926), 114-134.
  • [7] E. Michael, Yet another note on paracompact spaces, Proc. Amer. Math. Soc. 10 (1959), 309-314. MR 0105668 (21:4406)
  • [8] R. L. Moore, Foundations of point set theory, Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R.I., 1962. MR 0150722 (27:709)
  • [9] J. M. Worrell, Jr. and H. H. Wicke, Characterizations of developable topological spaces, Canad. J. Math. 17 (1965), 820-830. MR 0182945 (32:427)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D18, 54E35

Retrieve articles in all journals with MSC: 54D18, 54E35

Additional Information

Keywords: Paracompactness, BCO, metrizability, largest class to meet the paracompact at the metrizable
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society